Alert archive / Michigan / Frost Advisories in 2012
Frost Advisory 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at May 30, 2012, 3:30 AM EDT for 8 counties in Michigan. It took effect at May 31, 2012, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2012, 3:30 AM EDT (07:30 UTC)
- In effect from
- May 31, 2012, 2:00 AM EDT
- Expired
- May 31, 2012, 7:44 AM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Isabella County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 101 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2618 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058 WWUS73 KGRR 300730 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EDT WED MAY 30 2012 MIZ038>040-044>046-301530- /O.NEW.KGRR.FR.Y.0010.120531T0600Z-120531T1200Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT 330 AM EDT WED MAY 30 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE MID 30S AFTER 2 AM. * AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW LYING AREAS. IMPACTS... * DAMAGE TO UNPROTECTED VEGETATION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ 93
5 follow-up statements
158 WWUS73 KGRR 301517 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1117 AM EDT WED MAY 30 2012 MIZ038>040-044>046-302330- /O.CON.KGRR.FR.Y.0010.120531T0600Z-120531T1200Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT 1117 AM EDT WED MAY 30 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE MID 30S AFTER 2 AM. * AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW LYING LOCATIONS. IMPACTS... * DAMAGE TO UNPROTECTED VEGETATION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MJS
805 WWUS73 KGRR 301943 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 PM EDT WED MAY 30 2012 MIZ037-043-310345- /O.EXA.KGRR.FR.Y.0010.120531T0600Z-120531T1200Z/ MASON-OCEANA- INCLUDING THE CITIES OF...LUDINGTON...HART 343 PM EDT WED MAY 30 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE MID 30S AWAY FROM THE LAKE AFTER 2 AM. * AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW LYING LOCATIONS. IMPACTS... * DAMAGE TO UNPROTECTED VEGETATION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ MIZ038>040-044>046-310345- /O.CON.KGRR.FR.Y.0010.120531T0600Z-120531T1200Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT 343 PM EDT WED MAY 30 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE MID 30S AFTER 2 AM. * AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW LYING LOCATIONS. IMPACTS... * DAMAGE TO UNPROTECTED VEGETATION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
468 WWUS73 KGRR 310150 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 950 PM EDT WED MAY 30 2012 MIZ037>040-043>046-311000- /O.CON.KGRR.FR.Y.0010.120531T0600Z-120531T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT 950 PM EDT WED MAY 30 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE MID 30S AWAY FROM LAKE MICHIGAN AFTER 2 AM. * AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW LYING LOCATIONS. IMPACTS... * DAMAGE TO UNPROTECTED VEGETATION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
394 WWUS73 KGRR 310737 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 AM EDT THU MAY 31 2012 MIZ037>040-043>046-311200- /O.CON.KGRR.FR.Y.0010.000000T0000Z-120531T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT 337 AM EDT THU MAY 31 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES WILL FALL INTO THE MID 30S AWAY FROM LAKE MICHIGAN AROUND DAYBREAK. * AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW LYING LOCATIONS. IMPACTS... * DAMAGE TO UNPROTECTED VEGETATION POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
004 WWUS73 KGRR 311144 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 744 AM EDT THU MAY 31 2012 MIZ037>040-043>046-311245- /O.CAN.KGRR.FR.Y.0010.000000T0000Z-120531T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT 744 AM EDT THU MAY 31 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FROST ADVISORY. HAZARDOUS WEATHER... * CLOUDS HAVE ALREADY SPREAD INTO THE REGION WITH TEMPERATURES IN THE 40S. IMPACTS... * READINGS FELL INTO THE 30S OVERNIGHT. * LOW TEMPERATURES REACHED 37 AT BALDWIN AND BIG RAPIDS AND 32 AT LEOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ DUKE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at May 30, 3:29 AM EDT, 1 minute earlier.
Area forecast discussion, May 30, 3:29 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 AM EDT WED MAY 30 2012
.SYNOPSIS...
ISSUED AT 328 AM EDT WED MAY 30 2012
ANOTHER COLD FRONT WILL PASS THROUGH THE REGION TODAY. ISOLATED
SHOWERS ARE POSSIBLE MAINLY NORTH OF I-94. AS CLOUDS CLEAR TONIGHT
TEMPERATURES WILL FALL INTO THE MID 30S OVER INLAND AREAS NORTH OF
M-20 AND FROST IS EXPECTED. CHILLY WEATHER WILL CONTINUE INTO
SATURDAY BEFORE A WARMING TREND DEVELOPS. THURSDAY NIGHT AND
FRIDAY WILL BE RAINY AS LOW PRESSURE MOVES FROM THE SOUTHERN
PLAINS TO THE GREAT LAKES.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 328 AM EDT WED MAY 30 2012
FORECAST CONCERNS DEAL WITH FROST POTENTIAL TONIGHT AND
PRECIPITATION TRENDS THURSDAY.
* FROST ADVISORY OVERNIGHT TONIGHT NORTHEAST 6 COUNTIES.
IR LOOP SHOWS STRATOCU ADVECTING EWD FROM WISCONSIN ATTM. WEAK
SHORT WAVES MOVING AROUND THE UPPER TROUGH WILL INTERACT WITH THE
AFOREMENTIONED REINFORCING SHOT OF COLDER AIR TODAY TO CREATE A
BROKEN DECK OF STRATO CU FROM MID MORNING THROUGH MID AFTERNOON.
LATEST HRRR ALSO SHOWS SOME LIGHT SHOWERS MOVING INTO THE CWA TOO. WE
SAW THIS OCCUR IN WISCONSIN YESTERDAY AND SO ADDED ISOLD SHRA TO
THE GRIDS MAINLY NORTH OF I-94.
HIGH PRESSURE OVER THE UPPER MIDWEST WILL RESULT IN CLEARING SKIES
TONIGHT. LIGHT WINDS WILL HELP TEMPS FALL INTO THE MID 30S NORTH
OF M-20 TONIGHT. ISSUED A FROST ADVISORY FOR THE NORTHEAST 6
COUNTIES FROM 06Z-12Z. IT/S NOT A SLAM DUNK THOUGH AS STRATOCU
COULD LINGER A BIT LONGER IN THAT AREA AND WINDS MAY NOT BE CALM
SINCE THE CENTER OF THE HIGH WON/T BE OVERHEAD.
CLOUDS WILL BE ON THE INCREASE THURSDAY AS LOW PRESSURE IN TEXAS
MAKES A RUN AT THAT THE GREAT LAKES. THIS HAS BEEN WELL ADVERTISED
BY THE MODELS FOR A FEW DAYS AND SO CONFIDENCE IS PRETTY HIGH THAT
WE/LL SEE SOME RAIN FROM IT. CURRENT MODEL TRENDS SUGGEST THAT
PCPN WILL MOVE INTO THE FAR SOUTHWEST CWA AFTER 18Z THURSDAY. WE
INCREASED POPS ACCORDINGLY.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 328 AM EDT WED MAY 30 2012
THE LONG TERM PERIOD BEGINS WITH LOW PRESSURE TRACKING FROM THE OHIO
VALLEY NORTHEAST TO LAKE ERIE THURSDAY NIGHT. THE LOW SLOWLY LIFTS
NORTHWARD OVER LAKE HURON INTO ONTARIO FRIDAY INTO SATURDAY. IT
LOOKS LIKE A DAMP AND COOL PERIOD FROM THURSDAY NIGHT INTO SATURDAY
MORNING. HIGHS ON FRIDAY WILL ONLY TOP OUT IN THE UPPER 50S TO
AROUND 60. SLIGHTLY WARMER READINGS ON SATURDAY IN THE MIDDLE 60S.
UPPER TROUGHING ACTUALLY LINGERS THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK. LOWER MICHIGAN IS LOCATED IN AN AREA IN THE UPPER PATTERN
EARLY NEXT WEEK WHERE WE WILL BE IN A TRANSITION FROM TROUGHING TO
RIDGING. NOT CONFIDENT EXACTLY WHERE WE WILL BE YET...BUT THE
EUROPEAN WOULD INDICATE A BIT MORE IN THE WAY OF TROUGHING. HAVE
SMALL POPS FOR SHOWERS IN THE FORECAST FOR SUNDAY NIGHT - MONDAY
NIGHT. THE EURO HAS ANOTHER SHORTWAVE DIVING THROUGH THE AREA DURING
THIS TIME...SO FEEL THE SMALL POPS STILL LOOK OK. WITH TIME WE MAY
NEED TO NUDGE TEMPS FOR SUNDAY THROUGH TUESDAY DOWN A TAD IF TRENDS
CONTINUE TOWARD UPPER TROUGHING.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 153 AM EDT WED MAY 30 2012
A BKN VFR DECK WILL DEVELOP THIS MORNING IN AS AN UPPER TROUGH
MOVES ACROSS THE CWA. THE CEILING WILL SCATTER BY LATE AFTERNOON
AND SKIES WILL BECOME CLEAR LATER THIS EVENING.
&&
.MARINE...
ISSUED AT 328 AM EDT WED MAY 30 2012
NORTHWEST WINDS 10 TO 20 KNOTS WILL RESULT IN 1 TO 3 FOOT WAVES
TODAY.
&&
.HYDROLOGY...
ISSUED AT 328 AM EDT WED MAY 30 2012
RAIN IS EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY. A HALF TO AN
INCH OF PCPN IS POSSIBLE SOUTH OF I-96. THIS WILL LIKELY RESULT IN
MINOR RISES ON AREA RIVERS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR MIZ038>040-
044>046.
LM...NONE.
&&
SYNOPSIS...93
SHORT TERM...93
LONG TERM...DUKE
AVIATION...93
HYDROLOGY...93
MARINE...93Hazardous weather outlook, May 29, 9:36 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 936 PM EDT TUE MAY 29 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-301945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 936 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FROST IS POSSIBLE WEDNESDAY NIGHT ACROSS CENTRAL LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-301945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 936 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE NEEDED FOR WEDNESDAY DUE TO THE POTENTIAL FOR WAVES OVER 4 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS 93
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:40 PM EDT | Small Craft Advisory | GRR | 4 hr |
Nearby
Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.